MAUDE Adverse Event Report: COVIDIEN LP LLC NORTH HAVEN EEA; GUIDE, SURGICAL, INSTRUMENT

COVIDIEN LP LLC NORTH HAVEN EEA; GUIDE, SURGICAL, INSTRUMENT
Model Number EEATAID25D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gastric bypass surgery, the introducer broke into two pieces when used to introduce the circular stapler into the abdominal cavity.The two pieces of the device were removed from the patient's body.They did not need a second device, because the product was able to introduce into the body before it broke.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one instrument.Visual inspection noted that the introducer center rod was disengaged from the cone head.A review of the device history record indicates this product was released meeting all medtronic quality release specifications.However, a manufacturing fault was identified during product analysis.The root cause was identified as a welding issue.Improvements were initiated to mitigate this condition.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a laparoscopic gastric bypass surgery, the introducer broke into two pieces when used to introduce the circular stapler into the abdominal cavity.The two pieces of the device were removed from the patient's body with graspers.They did not need a second device because the product was able to introduce into the body before it broke.There was no patient injury.

Brand Name
EEA
Common Device Name
GUIDE, SURGICAL, INSTRUMENT
Manufacturer (Section D)
COVIDIEN LP LLC NORTH HAVEN
195 mcdermott rd
north haven CT 06473
MDR Report Key7911475
Report Number1219930-2018-05237
Device Sequence Number16609216
Product Code FZX
UDI-Device Identifier10884521045712
UDI-Public10884521045712
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberEEATAID25D
Device Catalogue NumberEEATAID25D
Device Lot NumberK7H0005X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2018
Initial Date Received by Manufacturer 09/04/2018
Supplement Date Received by Manufacturer02/26/2019
06/12/2019
Initial Report FDA Received Date09/26/2018
Supplement Report FDA Received Date03/20/2019
07/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1